Illinois, 2010

Flood in Illinois, June 22 to 28, 2010

June 22 to 28, 2010 · NWS DVN · 1 event in 1 county or zone

5 feet on June 22 around 5 am. 6 feet around 7 pm June 22.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Heavy rains during the third week of June resulted in the Mississippi River at Keokuk going above the moderate flood stage level of 17.5 feet on June 22 around 5 am. It crested around 18.6 feet around 7 pm June 22. It fell below the moderate flood stage level around 1 pm June 25.

The Mississippi River at Gregory Landing went above the moderate flood stage level of 18 feet on June 22 around 3 am. It crested around 19.7 feet around 1 am June 23. It fell below the moderate flood stage level around 8 am June 28.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 21, 2:26 PM CST, 11 hours 34 minutes earlier.

Area forecast discussion, Jun 21, 2:26 PM CST, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT MON JUN 21 2010

.SYNOPSIS...
REMAINING SCATTERED SHOWERS AND THUNDERSTORMS FROM LAST NIGHT/S MCS
THAT ROLLED OUT OF NEBRASKA ACROSS CENTRAL AND SOUTHERN IA...AND NRN
MO WERE EXITING OUT OF OUR FAR NW IL COUNTIES AT MID AFTERNOON.
SURFACE ANALYSIS AT 18Z INDICATED THE PRIMARY STATIONARY FRONT
REACHING FROM A LOW IN WESTERN KS EAST ACROSS NRN MO AND CENTRAL IL.
A WEAK MID LEVEL SHORTWAVE THAT WAS DRIVING THE CONVECTIVE
COMPLEX...WAS ANALYZED OVER EASTERN NEB AT 12Z. THIS AFTERNOON...WV
IMAGERY REVEALED A LARGE DRY SLOT AND LARGE CLEARING OF CLOUD COVER
PROGRESSING INTO WRN HALF OF IA BEHIND THIS FEATURE MOVING INTO SRN
WI. WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING IN CENTRAL
IA...WHERE AIRMASS IS LIKELY RECOVERING FOLLOWING THE MESOSCALE
SYSTEM.

&&

.SHORT TERM...TONIGHT AND TUESDAY...
CHALLENGE CONTINUES TO BE TARGETING PERIODS OF MOST ORGANIZED
CONVECTION AND HEAVY RAINFALL POTENTIAL THAT REMAINS CRITICAL DUE TO
THE ON-GOING RIVER FLOODING AND SATURATED CONDITIONS. SHORT TERM
MODELS REMAIN OF LIMITED USE WITH CONTINUED POOR HANDLING OF THESE
MESOSCALE SYSTEMS. TONIGHT...WILL COUNT ON ON-GOING WIDELY SCATTERED
THUNDERSTORMS DEVELOPING IN CENTRAL IA TO REMAIN SCATTERED AND
DISORGANIZED AS THEY APPEAR TO BE LACKING ANY STRONG SYNOPTIC
FORCING. WILL START OFF WITH SCATTERED WORDING THIS EVENING...THEN
SLIGHT TO LOW CHANCE POPS FROM N TO S LATER TONIGHT AS BROAD
SHORTWAVE RIDGING MOVES ACROSS THE AREA. BEST CHANCES FOR
ADDITIONAL DEVELOPMENT WITH ANY WEAK IMPULSES WILL BE ALONG THE LOW
LEVEL BOUNDARY ACROSS THE SOUTH AND FURTHER NORTH ALONG THE H8
BOUNDARY.

TUESDAY...WARM H7 TEMPERATURES OVERSPREAD THE REGION TO LIKELY CAP
CONVECTION AND HAVE LIMITED THUNDERSTORM CHANCES TO 20 TO 30 PERCENT
CHANCE RANGE. WILL HAVE A WEAK MID LEVEL SHORTWAVE...CURRENTLY
LIFTING NE ACROSS CO...BUT THIS WILL LIKELY TRIGGER MOST ORGANIZED
CONVECTION TO THE NORTH ACROSS WI AND MN. WITH THE WARMER
TEMPERATURES ALOFT...MIXING DOWN FROM ONLY H9 RESULTS IN HIGHS WELL
INTO THE UPPER 80S TO LOWER 90S. WITH DEWPOINTS LINGERING IN THE
LOWER 70S...HEAT INDICES WILL EASILY REACH INTO THE MID 90S TO
POSSIBLE 100 TO 105 RANGE BY AFTERNOON. OF COURSE THIS WILL BE
SOMEWHAT DEPENDENT ON CLOUD COVER. A HEAT ADVISORY MAY BE
NEEDED...MAINLY SOUTH OF I-80.
..SHEETS..

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
TUESDAY NIGHT THROUGH WED...CONDITIONS BECOME MORE FAVORABLE FOR
MORE WIDESPREAD...ORGANIZED THUNDERSTORMS. WILL HAVE A POTENTIAL MCS
LATE TUE NIGHT INTO EARLY WED...THEN WITH THE PASSAGE OF A COLD
FRONT LATE WED TO PROVIDE FOCUS FOR THUNDERSTORMS...WHICH WILL
FINALLY EXIT THE REGION FOR A DRY THU AND FRI PERIODS.

SAT THROUGH MON...AFTER SHORT PERIOD OF NW FLOW...ZONAL AND POSSIBLY
MORE ACTIVE PATTERN LOOKS TO REDEVELOP. RETURN FLOW WILL PUSH
TEMPERATURES BACK INTO THE UPPER 80S TO LOWER 90S SAT AND SUN WITH
THUNDERSTORM CHANCES RETURNING SAT NIGHT THROUGH SUN NIGHT WITH
MEDIUM RANGE MODELS AGREEING ON A SHORTWAVE PASSAGE IN THIS TIME
FRAME. MONDAY BROUGHT IN DRY WITH CONTINUED ABOVE NORMAL LATE JUN
TEMPERATURES.
..SHEETS..

&&

.AVIATION...
AFTER DECAYING MCS CLEARS MOST TERMINAL SITES BY 20Z THIS
AFTERNOON...MAINLY VFR LEVEL WAKE DEBRIS CLOUDS LEFT THROUGH EARLY
EVENING. THERE WILL STILL BE THE POTENTIAL FOR LOCALIZED POCKETS OF
MVFR BKN CU OF 2K-3K FT IN SOME LINGERING SWATHS OF LLVL MOISTURE
CONVERGENCE THROUGH 00Z TUE WITH THE MLI AND BRL TERMINAL MORE
SUSCEPTIBLE TO THIS OCCURRENCE. WEAK SFC WAVE MOVING ACRS IA WILL
MAKE FOR VARIABLE SFC WINDS FROM SOUTHWEST...AND BACK TO THE
SOUTHEAST FROM TIME TO TIME THROUGH THE EVENING MAINLY AT 5-10 KTS.
WILL HAVE TO WATCH FOR NEW THUNDERSTORM DEVELOPMENT OFF TO THE WEST
TONIGHT THAT MAY EVENTUALLY TRACK EAST AND IMPACT THE TERMINALS
AGAIN. LATEST THINKING SUGGESTS THIS NEW DEVELOPMENT MAY BE FAR
ENOUGH WEST AND LATE ENOUGH THAT THE TERMINALS WILL REMAIN DRY UNTIL
MAYBE TUE MORNING. ANOTHER SCENARIO WOULD BE FOR SOME STORMS TO
DEVELOP OUT OF ENHANCED CU DECK UNDER LINGERING MCV OVER CENTRAL IA
ATTM AND GET INTO THE VCNTY OF THE LOCAL AVIATION SITES AS EARLY AS
THIS EVENING. IF STORMS HOLD OFF TONIGHT...THE MAIN AVIATION IMPACT
MAY COME FROM MVFR TO IFR LEVEL FOG IF SKIES CLEAR AND SFC WINDS GO
LIGHT. BEST CHANCE FOR THIS AFTER 05Z THROUGH 12Z TUE.
..12..

&&

.HYDROLOGY...
ADDITIONAL THUNDERSTORMS TONIGHT SHOULD REMAIN SCATTERED TO WIDELY
SCATTERED IN THE EVENING HOURS WITH UNFAVORABLE CONDITIONS FOR
LARGE...ORGANIZED COMPLEXES. MAY SEE ADDITIONAL DEVELOPMENT ALONG A
STALLED BOUNDARY ACROSS FAR NRN MO INTO W CENTRAL IL...WITH A LOW
POTENTIAL FOR ADDITIONAL TRAINING STORMS AND POSSIBLE FLASH FLOODING
OVER MOST VULNERABLE PARTS OF THE FORECAST AREA IN THE FAR SOUTH.
THE LATE AFTERNOON/EVENING THUNDERSTORMS MAY PRODUCE SHORT DURATION
HEAVY RAINFALL...BUT EVEN LOCALIZED RAINFALL AMOUNTS EXCEEDING 1
INCH DO NOT LOOK LIKELY. THUS...WITH LOW CONFIDENCE ON
AFOREMENTIONED TRAINING IN THE SOUTH...HAVE DROPPED THE FLASH FLOOD
WATCH THAT WAS EXTENDED TODAY TO 4 PM.

WILL HAVE A 24 TO 30 HOUR PERIOD OF FAVORABLE CONDITIONS FOR HEAVY
RAINFALL LATE TUE THROUGH WED AND WILL CONTINUE TO MONITOR THIS
TIMEFRAME CLOSELY. WITH RECENT CHALLENGES IN QPF AND CHANGING INPUT
INTO RIVER MODELS...THE MAGNITUDE OF ANTICIPATED FLOODING ON AREA
RIVERS CONTINUES TO BE ADJUSTED. THE GOOD NEWS IS THAT WITH THE
SEVERAL ROUNDS OF ANTICIPATED HEAVY RAINFALL LARGELY MISSING THE
AREA...OR REMAINING CONFINED TO LOWER COVERAGE THAN EXPECTED...THE
POTENTIAL FOR MAJOR FLOODING ON AREA RIVERS HAS DIMINISHED SOMEWHAT.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, Jun 21, 2:45 PM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 PM CDT MON JUN 21 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-222045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
345 PM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE OUTLOOK
AREA. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LOCALLY HEAVY
RAINFALL. THERE IS A LOW POTENTIAL FOR SEVERE THUNDERSTORMS AND
THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY...BECOMING MORE
LIKELY TUESDAY NIGHT INTO WEDNESDAY. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY...WITH THE PRIMARY
SEVERE WEATHER THREAT BEING DAMAGING WINDS.

THERE WILL ALSO BE A POTENTIAL FOR HEAVY RAINFALL WITH
THUNDERSTORMS LATE TUESDAY THROUGH WEDNESDAY. WITH AREA SOILS
SATURATED FROM RECENT HEAVY RAINFALL...ADDITIONAL HEAVY RAIN MAY
LEAD TO FLASH FLOODING.

ON TUESDAY...VERY WARM AND HUMID CONDITIONS MAY PUSH HEAT INDEX
VALUES INTO THE RANGE OF 100 TO 105...ESPECIALLY SOUTH OF
INTERSTATE 80.

THERE WILL BE CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA
SATURDAY NIGHT THROUGH SUNDAY NIGHT. HOWEVER...THE POTENTIAL FOR SEVERE
WEATHER OVER THE WEEKEND WILL NOT BECOME CLEAR UNTIL LATER IN THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

SHEETS

In the hours before

Local storm report, Jun 21, 9:01 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             SW DOUDS/LEANDO         40.83N 92.09W
06/21/2010  M1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

&&

LEGRO
Local storm report, Jun 21, 9:29 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1029 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             N BLANDINSVILLE         40.55N 90.87W
06/21/2010  M0.88 INCH       MCDONOUGH          IL   LAW ENFORCEMENT

1025 PM     TSTM WND GST     N BLANDINSVILLE         40.55N 90.87W
06/21/2010  E50 MPH          MCDONOUGH          IL   LAW ENFORCEMENT

            ESTIMATED 40 TO 50MPH WIND GUSTS.

&&

LEGRO
Local storm report, Jun 21, 9:32 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1032 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     TSTM WND GST     GOOD HOPE               40.56N 90.67W
06/21/2010  E60 MPH          MCDONOUGH          IL   TRAINED SPOTTER

            ESTIMATED 50 TO 60MPH WIND GUSTS.

&&

LEGRO
Local storm report, Jun 21, 9:55 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HEAVY RAIN       2 E LONG GROVE          41.70N 90.54W
06/21/2010  M2.75 INCH       SCOTT              IA   TRAINED SPOTTER

&&

LEGRO
Local storm report, Jun 21, 9:57 PM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1057 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     FLASH FLOOD      GOOD HOPE               40.56N 90.67W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            UP TO 6 INCHES OF WATER ACROSS HIGHWAY 67.

&&

LEGRO
Local storm report, Jun 21, 11:10 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1210 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          2 N BONAPARTE           40.73N 91.80W
06/21/2010                   VAN BUREN          IA   LAW ENFORCEMENT

            RESERVE OFFICER OBSERVED TORNADO NORTH OF W40 MOVING
            NORTHEAST.

0511 PM     HAIL             DENMARK                 40.75N 91.33W
06/21/2010  E1.00 INCH       LEE                IA   TRAINED SPOTTER

0517 PM     FUNNEL CLOUD     NW FORT MADISON         40.62N 91.35W
06/21/2010                   LEE                IA   TRAINED SPOTTER

0517 PM     HAIL             10 N FORT MADISON       40.76N 91.35W
06/21/2010  E1.00 INCH       LEE                IA   TRAINED SPOTTER

0521 PM     TORNADO          5 N FORT MADISON        40.69N 91.35W
06/21/2010                   LEE                IA   TRAINED SPOTTER

            OBSERVING A TORNADO ON THE GROUND.

0528 PM     FUNNEL CLOUD     N FORT MADISON          40.62N 91.35W
06/21/2010                   LEE                IA   EMERGENCY MNGR

            OBSERVED OVER HIGHWAY 61.

0530 PM     TORNADO          2 W NIOTA               40.62N 91.32W
06/21/2010                   HANCOCK            IL   TRAINED SPOTTER

            TORNADO ON GROUND STILL DEVELOPING MOVING TOWARD NIOTA.

0530 PM     TSTM WND GST     FORT MADISON            40.62N 91.35W
06/21/2010  E50.00 MPH       LEE                IA   TRAINED SPOTTER

0545 PM     HAIL             6 N FORT MADISON        40.71N 91.35W
06/21/2010  E1.25 INCH       LEE                IA   TRAINED SPOTTER

            NEAR WEVER. QUARTER TO HALF DOLLAR SIZE HAIL.

0547 PM     HAIL             WEVER                   40.72N 91.23W
06/21/2010  M0.75 INCH       LEE                IA   TRAINED SPOTTER

            DIME SIZE HAIL.

0548 PM     FLASH FLOOD      DONNELLSON              40.64N 91.56W
06/21/2010                   LEE                IA   CO-OP OBSERVER

            WATER OVER ROADS IN DONNELLSON.

0551 PM     FUNNEL CLOUD     2 NW FORT MADISON       40.64N 91.37W
06/21/2010                   LEE                IA   TRAINED SPOTTER

            LOWERING RAIN WRAPPED WALL CLOUD NEAR INTERSECTION OF
            HWYS 61 AND 2 IN FORT MADISON.

0551 PM     TSTM WND GST     1 ENE FORT MADISON      40.63N 91.33W
06/21/2010  E60.00 MPH       LEE                IA   TRAINED SPOTTER

            ESTIMATED 50 TO 60MPH WIND GUSTS.

0551 PM     FUNNEL CLOUD     NIOTA                   40.62N 91.28W
06/21/2010                   HANCOCK            IL   EMERGENCY MNGR

            REPORTED FROM FORT MADISON...LOOKING IN THE VICINITY OF
            NIOTA. VIEW OF THE GROUND IS OBSTRUCTED FROM SPOTTER
            LOCATION.

0601 PM     TSTM WND DMG     3 SE DALLAS CITY        40.60N 91.12W
06/21/2010                   HANCOCK            IL   TRAINED SPOTTER

            POSSIBLE RAIN WRAPPED TORNADO. DEBRIS IN WIND AND RAIN
            WITH SOME ROTATION. WINDS 50 MPH.

0612 PM     FLASH FLOOD      FORT MADISON            40.62N 91.35W
06/21/2010                   LEE                IA   TRAINED SPOTTER

            WATER 1.5 FEET DEEP ON 14 STREET. STILL RISING. WATER
            MOVING INTO BUILDINGS.

0612 PM     FLASH FLOOD      FORT MADISON            40.62N 91.35W
06/21/2010                   LEE                IA   TRAINED SPOTTER

            WATER AT LEAST A FOOT DEEP ON SOME MAIN STREETS IN
            DOWNTOWN. ROADS NOT PASSABLE BY MOST VEHICLES.

0614 PM     TSTM WND DMG     FORT MADISON            40.62N 91.35W
06/21/2010                   LEE                IA   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS AT LEAST 3 INCHES IN DIAMETER
            DOWN.

0632 PM     FUNNEL CLOUD     NE CARTHAGE             40.41N 91.14W
06/21/2010                   HANCOCK            IL   TRAINED SPOTTER

            SPOTTER IS IN TENNESSEE LOOKING OFF TO THE WEST. FUNNEL
            CLOUD IS ESTIMATED TO BE NORTHEAST OF CARTHAGE.

0638 PM     TSTM WND GST     4 E BURNSIDE            40.50N 91.02W
06/21/2010  E80.00 MPH       HANCOCK            IL   TRAINED SPOTTER

            WINDS 70 TO 80 MPH. 3 TO 4 FT CORN DOWN. VEHICLE ALMOST
            BLOWN OVER.

0644 PM     FUNNEL CLOUD     1 S TENNESSEE           40.40N 90.84W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            ON NORTH 800TH STREET.

0650 PM     FUNNEL CLOUD     1 NW MACOMB             40.48N 90.69W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            RAPID ROTATION OBSERVED ALONG WITH A FUNNEL CLOUD.

0658 PM     HAIL             2 NE CALAMUS            41.84N 90.73W
06/21/2010  E1.75 INCH       CLINTON            IA   TRAINED SPOTTER

0705 PM     TSTM WND DMG     COLCHESTER              40.43N 90.79W
06/21/2010                   MCDONOUGH          IL   EMERGENCY MNGR

            LARGE TREE DOWN ON HOUSE. POSSIBLE TORNADO. TIME
            ESTIMATED. DELAYED REPORT.

0716 PM     HAIL             5 NW KEOSAUQUA          40.79N 92.02W
06/21/2010  E1.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

0720 PM     HAIL             1 N KEOSAUQUA           40.75N 91.96W
06/21/2010  M1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

0721 PM     TORNADO          DEWITT                  41.82N 90.55W
06/21/2010                   CLINTON            IA   LAW ENFORCEMENT

            BRIEF TOUCHDOWN AT HIGHWAY 61 AND 30.

0722 PM     HAIL             1 N KEOSAUQUA           40.75N 91.96W
06/21/2010  E1.25 INCH       VAN BUREN          IA   EMERGENCY MNGR

            QUARTER TO HALF DOLLAR HAIL.

0723 PM     FUNNEL CLOUD     1 W DEWITT              41.82N 90.57W
06/21/2010                   CLINTON            IA   LAW ENFORCEMENT

            OFFICER REPORTED TWO TORNADOES...ONE NEAR HIGHWAY 61 AND
            HIGHWAY 30...THE OTHER TO THE WEST OF THERE.

0725 PM     TSTM WND DMG     4 SSW MACOMB            40.42N 90.72W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            6 INCH TREE LIMBS DOWN.

0727 PM     FUNNEL CLOUD     10 S MACOMB             40.33N 90.68W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

0730 PM     TORNADO          2 E INDUSTRY            40.33N 90.57W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            SPOTTER OBSERVED A BRIEF TOUCHDOWN...TAKING THE ROOF OFF
            A BARN. TIME ESTIMATED.

0745 PM     TSTM WND DMG     2 E LONG GROVE          41.70N 90.54W
06/21/2010                   SCOTT              IA   TRAINED SPOTTER

            3 TO 4 INCH BRANCHES DOWN IN TOWN.

0750 PM     FLASH FLOOD      COLCHESTER              40.43N 90.79W
06/21/2010                   MCDONOUGH          IL   LAW ENFORCEMENT

            A COUPLE INTERSECTIONS IN COLCHESTER ARE BEING BLOCKED
            OFF DUE TO WATER MAKING IT IMPASSABLE.

0756 PM     HAIL             FREEPORT                42.29N 89.63W
06/21/2010  E1.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

            PENNY TO HALF DOLLAR SIZE HAIL FALLING AT THIS TIME.

0758 PM     HAIL             5 S DAKOTA              42.31N 89.53W
06/21/2010  E0.50 INCH       STEPHENSON         IL   TRAINED SPOTTER

0825 PM     HEAVY RAIN       PARK VIEW               41.69N 90.54W
06/21/2010  M1.49 INCH       SCOTT              IA   NWS EMPLOYEE

            OCCURRED IN 50 MINUTES.

0951 PM     HAIL             1 E BURLINGTON REGIONAL 40.78N 91.11W
06/21/2010  M1.00 INCH       DES MOINES         IA   TRAINED SPOTTER

1000 PM     HAIL             SW DOUDS/LEANDO         40.83N 92.09W
06/21/2010  M1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

1025 PM     HAIL             N BLANDINSVILLE         40.55N 90.87W
06/21/2010  M0.88 INCH       MCDONOUGH          IL   LAW ENFORCEMENT

1025 PM     TSTM WND GST     N BLANDINSVILLE         40.55N 90.87W
06/21/2010  E50.00 MPH       MCDONOUGH          IL   LAW ENFORCEMENT

            ESTIMATED 40 TO 50MPH WIND GUSTS.

1032 PM     TSTM WND GST     GOOD HOPE               40.56N 90.67W
06/21/2010  E60.00 MPH       MCDONOUGH          IL   TRAINED SPOTTER

            ESTIMATED 50 TO 60MPH WIND GUSTS.

1055 PM     HEAVY RAIN       2 E LONG GROVE          41.70N 90.54W
06/21/2010  M2.75 INCH       SCOTT              IA   TRAINED SPOTTER

1055 PM     FLASH FLOOD      GOOD HOPE               40.56N 90.67W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            UP TO 6 INCHES OF WATER ACROSS HIGHWAY 67.

&&

ERVIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Hancock

When
June 22, 2:00 AM CST to June 28, 7:00 AM CST
Where
Hancock County, 3.67 mi W of Nauvoo to 3.15 mi SW of Warsaw
Cause
Heavy Rain
Property damage
$250,000
Reported by
River/Stream Gage
Coordinates
40.550, -91.450

Heavy rains during the third week of June resulted in the Mississippi River at Keokuk going above the moderate flood stage level of 17.5 feet on June 22 around 5 am. It crested around 18.6 feet around 7 pm June 22. It fell below the moderate flood stage level around 1 pm June 25.

The Mississippi River at Gregory Landing went above the moderate flood stage level of 18 feet on June 22 around 3 am. It crested around 19.7 feet around 1 am June 23. It fell below the moderate flood stage level around 8 am June 28.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247072.